1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Levemir - lumps :(

Discussion in 'Insulin' started by robert72, Sep 3, 2013.

  1. Juliejwise

    Juliejwise Type 1 · Member

    Messages:
    8
    Likes Received:
    0
    Trophy Points:
    21
    Hi
    I've been using levemir since November as I went on a dafne course and they made me change to this from lantus. When I first started it I got huge lumps and black bruises on my butt, but now not many brushes but I still get lumps. I try all different spots on my butt, and have even tried my stomach but that hurts.I don't do my legs as I've been injecting in them for over 30 years and need them to have a rest. Sometimes I don't get a lump but I do more then I don't.
    I'm Thinking of changing to something else.
     
  2. robert72

    robert72 Type 1 · Well-Known Member

    Messages:
    2,884
    Likes Received:
    3,622
    Trophy Points:
    178
    I did change back to Lantus as I didn't get lumps with that. I'm now using Tresiba which is great, but rather expensive.
     
    • Like Like x 2
  3. Juliejwise

    Juliejwise Type 1 · Member

    Messages:
    8
    Likes Received:
    0
    Trophy Points:
    21
    Hi, with lantus you can't spilt the dose though can you? And I might look into the Tresiba, do you have to buy it then?
     
  4. robert72

    robert72 Type 1 · Well-Known Member

    Messages:
    2,884
    Likes Received:
    3,622
    Trophy Points:
    178
    You can split the dose of Lantus if you feel it isn't lasting the whole 24 hours. My consultant changed me over to Tresiba, although my GP grumbled about the price. Some CCGs won't fund it, so it depends where you live.
     
  5. GrantGam

    GrantGam Type 1 · Well-Known Member

    Messages:
    2,604
    Likes Received:
    1,579
    Trophy Points:
    178
    I'm not sure how your leg injection sites were with the Lantus, but I find I always get small bumps in my legs when I try to inject Levemir there. It's the only basal insulin that I've used so I can't compare it to anything else.

    What I do find though is that I never get any bumps when injecting Levemir into the top of the buttocks area. And this is the only site I'm using now without problem. I'm also using 4mm needles.

    Grant
     
  6. Juliejwise

    Juliejwise Type 1 · Member

    Messages:
    8
    Likes Received:
    0
    Trophy Points:
    21
    O
    ok I'll try the tops of my buttocks then to see if this helps. My legs did have big lumps from all the years of injecting both injections. So no more legs for me for a long time, they are gradually going away. I inject my novo rapid in my arms and stomach, and levemir in my buttocks. But just getting fed up with the lumps now. And yes I use 4mm needles too.
     
  7. GrantGam

    GrantGam Type 1 · Well-Known Member

    Messages:
    2,604
    Likes Received:
    1,579
    Trophy Points:
    178
    Hope that works out! Everybody is different but not when it comes to hating lumps in injection sites :)
     
    • Agree Agree x 1
  8. LucyM88

    LucyM88 Type 1 · Well-Known Member

    Messages:
    101
    Likes Received:
    142
    Trophy Points:
    83
    I was put on Levemir 2 months ago now. I don't get lumps but I do get occasionally stinging and a lot of bruises! On Lantus I got the same stinging but no lumps or bruises.


    Sent from my iPhone using DCUK Forum mobile app
     
  9. Robyn@29

    [email protected] Type 1 · Well-Known Member

    Messages:
    52
    Likes Received:
    12
    Trophy Points:
    48
    I'm exactly the same diagnosed 3 months ago and just started noticing large lumps under my skin, that's exactly why I'm looking through this forum tonight, getting a bit worried tbh, gonna continue reading through now :) glad I found this thread
    Oh n HAPPY NEW YEAR :)
     
    • Like Like x 1
  10. robert72

    robert72 Type 1 · Well-Known Member

    Messages:
    2,884
    Likes Received:
    3,622
    Trophy Points:
    178
    hi @[email protected] - its sounds very much like the reaction I got. It would be worth asking your team if you could try a different basal to see if that makes a difference.
     
  11. borderter

    borderter Type 2 · Well-Known Member

    Messages:
    520
    Likes Received:
    234
    Trophy Points:
    83
    Sometimes lumps are caused by too short a needle I have found
     
    • Like Like x 1
  12. Robyn@29

    [email protected] Type 1 · Well-Known Member

    Messages:
    52
    Likes Received:
    12
    Trophy Points:
    48
    That seems to be the concensus, gonna ask the GP for longer ones... so far mine have stopped tho, only lasted a few days, with the occasional short term lump, think the longer needles will help :)
     
  13. Siesta

    Siesta Type 1 · Member

    Messages:
    17
    Likes Received:
    9
    Trophy Points:
    23
     
  14. Siesta

    Siesta Type 1 · Member

    Messages:
    17
    Likes Received:
    9
    Trophy Points:
    23
    Hi ,
    I too split levemir 10 units am / pm .... I sometimes get a prominent swelling ( mainly in upper thigh ) I put it down to walking around etc ( prob sounds silly now ) I mainly inject my basal in my stomach now and only occasionally get this.... I have persevered with the levemir as my confidence has grown in this insulin. I mainly inject bolts into arms for convenience ! Good luck with it !
     
    • Like Like x 1
  15. robert72

    robert72 Type 1 · Well-Known Member

    Messages:
    2,884
    Likes Received:
    3,622
    Trophy Points:
    178
    Thanks @Siesta - I have since switched to Tresiba and don't have any swelling or lumps with that, so I must have been allergic to Levemir.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook